Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

About birth control...this is important please give the best advice you can...no bashing please.

I was having some problems and I was bleeding all the time...so my doctor switched my birthcontrol. But because of all my bleeding, we couldn't figure out if I was having my period, or if I was just bleeding due to complications...she told me it didn't matter...and to just start the birth control that day. I didn't end up getting around to it...and I started it a week later...I didn't have my period and hadn't just had it either. So does that mean it's not going to work? Cuz I know you're supposed to start bitrh control pills the sunday after you start your period...but does it really matter that much? Will my birth control be effective? And how long should I wait to have unprotected sex with my fiance after taking the birth control? Please help me. Thank you in advance.

Answer Question
 
Anonymous

Asked by Anonymous at 2:00 PM on Jan. 4, 2010 in Health

Answers (6)
  • It doesn't really matter when you start the pill, just start it. It takes about a month or so before you are protected so use back up. Also becarefull on what drugs you take, especially the "natural" homeopathic stuff as they counteract the pill. Ask your local pharamicist on what's counteracting and what isn't!
    Zakysmommy

    Answer by Zakysmommy at 2:03 PM on Jan. 4, 2010

  • No you will be fine. I have started at random times before.
    YOu should wait at least a month before having unprotected sex
    Mrs.Owen86

    Answer by Mrs.Owen86 at 2:04 PM on Jan. 4, 2010

  • Most package inserts say the pill becomes active in your system in 7 days. If you are already having hormone and bleeding issues, I would not trust it for at least a month like the PPs said.

    Your period may be "late" this cycle because you waited to start your pack. Don't worry. It'll be on target next month. You may even have some symptoms that feel like conception like nausea or head aches or tiredness. Just keep taking the pills.

    Antibiotics can make them inactive.
    ecodani

    Answer by ecodani at 2:14 PM on Jan. 4, 2010

  • You can start them on Sunday or the day after your period ends. There is a reason they come with those little day of the week stickers too. You should be fine if you keep taking them.
    OneToughMami

    Answer by OneToughMami at 2:19 PM on Jan. 4, 2010

  • the reason your doctor wants your to wait until after you start your period is because if there is a chance you might be pregnant...other than that it doesnt matter..start if you want
    shay1130

    Answer by shay1130 at 2:20 PM on Jan. 4, 2010

  • You need to use a backup method for 7 days after you begin the pill.  You need to take the pill at exactly the same time every day or it might not work.  Since you said you didn't get around to it for a week I thought you might need to know this.  Two or three hours can make a difference.  

    Anonymous

    Answer by Anonymous at 2:34 PM on Jan. 4, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN